caret icon Back to all discussions

Does anyone else experience constipation on Aimovig?

I have been using Aimovig since March 2019.

It helped somewhat with my migraines but the constipation is what I can't handle. I have always had an irritable stomach. I feel the constipation is getting from awful to even worse. For the past 3 weeks, I have been taking 1500 of magnesium and 8 laxative tablets and I struggle going to the bathroom.

Is anyone else experiencing this?

What do you do that helps you? I am a healthy eater overall.



  1. Hi ,

    Ugh, I'm so sorry you're dealing with that. Unfortunately, constipation is a known side effect of Aimovig. We actually have an entire forum dedicated to side effects that people have experienced from Aimovig and constipation is one that is mentioned quite often. I'll link the forum below if you'd like to check it out.

    https://migraine.com/topic/experienced-side-effects-aimovig/

    I hope your doctors are able to recommend something other than the laxatives you've been trying. It's definitely worth asking about and I hope they're able to recommend something to help!

    Kindly, Crystal (migraine.com team)

    1. Hi ,

      I am sorry to hear you are experiencing such severe constipation. First, I wanted to ask if you have tried one of the other CGRP meds, for example Ajovy or Emgality? I noticed less of this issue when I switched to Emgality.

      Then I wanted to direct you towards this post, if you look at the comment section I believe you will find some helpful information: https://migraine.com/topic/aimovig-constipation/.

      Thanks for taking the time to post, and Happy New Year. I hope you are able to find some relief, keep us posted on your progress.

      Warmly, Melanie (team member)

      1. Thank you, Melanie,

        I haven't used anything besides Aimovig. I will look into the link.

        Happy New Year to you as well!

        Mari.

        1. I started on Ajovy with no worsening constipation. Now I switched because of insurance. I'm on Aimovig for 6-18 months (can't remember the year I started). At first, constipation was only just after my shot. Now it lasts all month. I was already taking Linzess as I have had chronic constipation. I doubled my dose with mild positive effects. There is still a dose 1 higher than mine. It may or may not be covered under your insurance. I recommend it because it's NOT a laxitive. It increases moisture in the stool making them easier to pass. But be warned-my doctor started me on a medium dose and I had to make sure I was always near a toilet and I dare not have tried to pass gas until the afternoon or later if not on the toilet! (it is taken upon wakening). I still prefer that to constipation. With the higher dose BEFORE aimovig, it was nice to get it over with and get on with my day. There was no cramping or other tummy troubles. The feeling of being constantly sick to my stomach that I get with constipation sure is getting old! I'm checking my options for getting back on Ajovy.

          or create an account to reply.